• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Pain with Pentasa

This week I switched from Apriso to Pentasa. I am also currently tapering prednisone to deal with a flare. I am feeling much better, and my flare symptoms have gone away...However since I started the Pentasa I've had some stomach pain - a sort of heavy feeling in my gut - that feels better after I eat. Anyone else experience this with Pentasa? Did you stay on it? Lower the dose?
 
Last edited:
I was only on Pentasa for a short amount of time. They switched me to Lialda. I would contact your GI and let him know what is going on.
 
Yep, definitely planning on mentioning it to my doctor when I see her next...Just wondered if anyone had a similar sensation with it. Not as bad today, so I don't feel too worried.

What was the reasoning for switching to Lialda?
 
How're you doing now? No, I have not had that sensation with my Pentasa and am still on it myself as you can see. Where is your inflammation? I'm wondering if it's possible that the pain could actually be part of your flare. But, I would make sure to ask your doctor's office about it to make sure. Please keep us updated.
 
Still having some tummy discomfort...Nothing debilitating, but not fun. I wake up feeling good, then it develops through the day, and is relieved when I eat. By late evening I have gas pains and slight bloating.

My inflammation was all through the colon up to through the Ileum..and I still need to go in for an MRI to see if the small bowel is affected. I've wondered if it's the flare and not the Pentasa as well - It felt linked to the Pentasa because I had a couple good days without these symptoms before I started taking it where I was just on Prednisone. It is also just a different sensation than the flare pain I was feeling before, and I am no longer having D...It almost feels like everything is too slowed down.

I notice that you are on a lower dose of Pentasa than I am taking. I wonder if that could be an option. Going back in for more blood work and such this week, so I'm planning on asking about it.

Thanks for checking in.
 
Yeah, it does sound more like the flare causing you all that than the Pentasa. And, it sounds like the medication might actually be helping you even though you're not totally seeing it. But, it sure is one to ask your doctor about. I hope you can get a handle on it...
 
Yeah perhaps...Everything that is happening is listed as common Pentasa side effects, so it's hard to say. We shall see.

And absolutely, I've gotten a lot of relief from where I was a couple weeks ago - Definitely grateful for that.
 
I took 2 pills of pentasa this morning and had bad stomach cramps. it went away after awhile when I drank some lemon ginger tea. I am not sure it is part of the side effect of pentasa. I only started taking the medication for about a week and I think this is the first time I had stomach cramps after taking it.
 
Had a colonoscopy and doc saw a 5mm in ulcer ileum. Biopsied couldn't confirm crohn so I'm scheduled for a pill cam. My doc prescribed it for me because I was having lower right side pain for awhile. Today when I took the meds, I didn't have any cramps. Not sure was it because I took it with food in my stomach.
 
Top